Alert archive / Texas / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 10, 2018, 12:07 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 12:07 AM CST (06:07 UTC)
- Expired
- Nov 11, 2018, 6:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
067 WHUS74 KBRO 100607 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1207 AM CST Sat Nov 10 2018 ...Strong winds and high seas continue... .Surface high pressure moving in behind a cold front will surge across the lower Texas coastline, bringing strong north winds and high seas. Rough marine conditions will persist through the weekend. GMZ150-155-170-175-101200- /O.EXP.KBRO.GL.W.0004.000000T0000Z-181110T0600Z/ /O.NEW.KBRO.SC.Y.0039.181110T0607Z-181110T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1207 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until 6 AM CST early this morning. * WINDS...North northeast 20 to 30 knots with a few higher gusts. * WAVES/SEAS...ten to twelve feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-101200- /O.EXP.KBRO.SI.Y.0039.000000T0000Z-181110T0600Z/ /O.NEW.KBRO.SI.Y.0040.181110T0607Z-181110T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1207 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Brownsville has issued a Small Craft Advisory for winds, which is in effect until 6 AM CST early this morning. * WINDS...North northeast 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
130 WHUS74 KBRO 101048 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 448 AM CST Sat Nov 10 2018 ...Strong winds and high seas continue today... .Surface high pressure moving in behind a cold front will continue to surge across the lower Texas coastline, bringing strong north winds and high seas. Though improving, rough marine conditions will persist through the weekend. GMZ130-132-135-101600- /O.EXT.KBRO.SI.Y.0040.000000T0000Z-181110T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 448 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...North northeast 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-101600- /O.EXT.KBRO.SC.Y.0039.000000T0000Z-181111T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 448 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North northeast 20 to 25 knots with a few higher gusts. * WAVES/SEAS...ten to twelve feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
478 WHUS74 KBRO 101613 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1013 AM CST Sat Nov 10 2018 ...Moderate to strong winds and high seas continue today... .Surface high pressure moving into the lower Texas coastal waters, will bring moderate to strong north winds and high seas today. Though improving, rough marine conditions will persist through the weekend. GMZ130-132-135-101715- /O.EXP.KBRO.SI.Y.0040.000000T0000Z-181110T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1013 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... The winds on the Laguna Madre are steadily improving as surface high pressure spreads over the area. Accordingly, the Small Craft Advisory has been allowed to expire. $$ GMZ150-155-170-175-110000- /O.CON.KBRO.SC.Y.0039.000000T0000Z-181111T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1013 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North northeast 20 to 25 knots with a few higher gusts. * WAVES/SEAS...ten to twelve feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
710 WHUS74 KBRO 102335 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 535 PM CST Sat Nov 10 2018 ...Strong winds and high seas to continue tonight... .Surface high pressure moving across the lower Texas Gulf waters, will maintain strong north winds and high seas tonight. The rough marine conditions will start to improve steadily on Sunday. GMZ150-155-170-175-110800- /O.EXT.KBRO.SC.Y.0039.000000T0000Z-181111T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 535 PM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...North northeast 20 to 25 knots with a few higher gusts. * WAVES/SEAS...7 to 9 feet nearshore, 9 to 11 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
512 WHUS74 KBRO 110954 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 354 AM CST Sun Nov 11 2018 ...Marine Conditions Beginning To Improve... .Hazardous winds and seas will continue beyond 20 nautical miles through the early morning hours. Gradually, improvement will continue as winds begin to decrease as pressure gradient relaxes. GMZ150-155-111100- /O.CAN.KBRO.SC.Y.0039.000000T0000Z-181111T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 354 AM CST Sun Nov 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Brownsville has cancelled the Small Craft Advisory. Marine conditions from 0 to 20 nautical miles have dropped below Small Craft Advisory thresholds, therefore the Small Craft Advisory has been cancelled. Although the advisory is no longer in effect for Gulf Waters of Deep South Texas from 0 to 20 nautical miles, small craft should still exercise caution through the morning hours. $$ GMZ170-175-111200- /O.CON.KBRO.SC.Y.0039.000000T0000Z-181111T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 354 AM CST Sun Nov 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...North northeast at around 20 knots with a few higher gusts. * WAVES/SEAS...7 to 9 feet between 20 and 60 nautical miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Frye
317 WHUS74 KBRO 111155 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 555 AM CST Sun Nov 11 2018 GMZ170-175-111300- /O.EXP.KBRO.SC.Y.0039.000000T0000Z-181111T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 555 AM CST Sun Nov 11 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Marine conditions have improved with winds and waves having dropped below Small Craft Advisory thresholds. Although the advisory is no longer in effect for Gulf Waters of Deep South Texas, small craft should still exercise caution through the morning hours. $$ Frye
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 11:25 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 9, 11:25 PM CST, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1125 PM CST Fri Nov 9 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The 00Z BRO sounding shows a deep, moist low level
inversion over the RGV in the wake of the fropa earlier today.
This moist inversion will persist throughout the night into Sat
maintaining the potential for extended MVFR/IFR conditions tonight
for all three RGV airports. Some slight improvement in the
ceilings will be possible tomorrow possibly producing some MVFR
ceilings during the daylight hours. The potential for IFR
ceilings will increase after sunset tomorrow evening as the low
level moist inversion strengthens. A moderate to strong northerly
surface flow will prevail throughout tonight. The surface winds
will weaken steadily later in the TAF period as the PGF weakens.
&&
.PREV DISCUSSION... /issued 748 PM CST Fri Nov 9 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...The 00Z BRO sounding shows a deep, moist low level
inversion over the RGV in the wake of the fropa early today. This
moist inversion will persist throughout the night at least into
early Sat maintaining the potential for extended IFR conditions
tonight for all three RGV airports. Some slight improvement in the
ceilings will be possible tomorrow possibly producing some MVFR
ceilings later in the TAF period. A moderate to strong northerly
surface flow will prevail through tomorrow.
PREV DISCUSSION... /issued 249 PM CST Fri Nov 9 2018/
SHORT TERM (Tonight through Saturday Night): The cold front has
moved well south of deep south Texas this afternoon. In the wake
of the front, breezy north winds, patchy light rain or drizzle,
and cloudy skies prevail across the area this afternoon.
Temperatures will continue to fall into the 50s through the
afternoon and early evening hours as cold air advection persists.
Overrunning conditions will result in cloudy skies, cooler
weather, and light to occasionally moderate rain through the short
term. Low temperatures tonight and Saturday night will generally
range from the upper 40s to the mid 50s. Temperatures are not
expected to recover much on Saturday, with highs in the 50s inland
to the lower 60s near the coast.
LONG TERM (Sunday through Friday): The coastal trough begins to
lift to the northeast on Sunday as upper level flow shifts more
from the southwest as the next H5 trough drops into the Four
Corners region. This cyclogenesis will help pull the next cold
airmass southward into the region during the day Monday. The
initial forecast issue will be how much warming occurs ahead of
the front on Monday. Models still indicating a passage time for
Deep South Texas between sunrise and noon Monday. There is some
concern that if the front lags into the afternoon period, peak
heating would be able to better spark thunderstorm activity along
the front as it passes. Rain chances still look pretty good for
the day Monday in any case, before the cold pool surges southward.
Temperatures with this front will plunge again later Monday and
likely all through Tuesday as the airmass drops southward through
Texas. The local gradient will be strong, so gusty north winds
will continue well into the middle of the week. Models have also
turned colder with latest runs, with lows in the 30s for nearly
the entire area Wednesday morning. Patchy areas of frost are
possible in the northern ranchlands away from populated areas.
The surface airmass behind the front will dry quickly, so once the
front passes Monday evening, rain chances will decrease quickly,
and should be done for the remainder of the week.
MARINE:
Now through Saturday Night: Strong north to northeast winds and
rough seas will prevail along the lower Texas coast through the
period. A Small Craft Advisory remains in effect for the Laguna
Madre through midnight for strong north winds. A Gale Warning is in
effect for the Gulf waters through midnight due to frequent gusts to
gale force. A Small Craft Advisory will likely be needed for the
Gulf waters after midnight as strong north to northeast winds with
high seas will continue overnight into Saturday.
Sunday through Tuesday: The coastal trough continues to spin just
offshore Sunday, with breezy north winds to the east and lighter
northerly winds right along the coast. The trough closes off and
begin to lift to the northeast early Monday, helping bring the
next front through the northwest Gulf Monday afternoon. Models
continue to show this front to have strong northerly flow with it,
with the current forecast of 30 to 35 knots sustained with gusts
approaching 45 knots Monday night. Winds of this strength could
easily bring seas up above 15 feet Monday night into Tuesday.
Gale warnings are becoming very likely Monday afternoon through at
least Tuesday morning, with Small Craft Advisories continuing
after that until seas decrease early Wednesday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 6 AM CST Saturday for
GMZ130-132-135.
Small Craft Advisory until 6 AM CST Saturday for GMZ150-155-170-
175.
Gale Warning until midnight CST tonight for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
54/55/65Hazardous weather outlook, Nov 9, 5:30 PM CST, 6 hours 37 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 530 PM CST Fri Nov 9 2018 TXZ248>257-351-353-101145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 530 PM CST Fri Nov 9 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a High risk of rip currents on the area beaches tonight. High tide combining with strong winds behind a cold front may lead to water approaching the dune line along area beaches this evening. High tide is forecast at 6 27 PM CST. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A wind advisory may be needed Monday night and Tuesday along the coastal counties due to strong north winds behind the next cold front. Wind chill values could drop below 40 degrees across portions of the area Wednesday morning. An elevated risk of rip currents will continue along the lower Texas coast each day through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-101145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 530 PM CST Fri Nov 9 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory for Winds is in effect for the lower Texas Bay Waters until Midnight tonight A Gale Warning remains in effect for the lower Texas Gulf Waters until Midnight tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gale conditions could develop for all or portions of the coastal waters late Monday into Tuesday in the wake of another strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 12:07 AM CST | Small Craft Advisory for Winds | BRO | 10 hr |
Nearby
Small Craft Advisories in Texas, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.